Alert archive / Florida / Special Marine Warnings in 2008

Special Marine Warning 21, NWS Melbourne, FL

March 7, 2008

NWS Melbourne, FL issued this special marine warning at Mar 7, 2008, 8:02 PM EST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2008, 8:02 PM EST (01:02 UTC)
Expired
Mar 7, 2008, 9:30 PM EST
In force
88 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS52 KMLB 080104
SMWMLB
AMZ550-552-570-572-080230-
/O.NEW.KMLB.MA.W.0021.080308T0102Z-080308T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
802 PM EST FRI MAR 7 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...

  FROM PONCE INLET TO CAPE CANAVERAL OUT TO 60 NM.

* UNTIL 930 PM EST

* AT 757 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 18 MILES SOUTH  
OF OAK HILL...OR ABOUT 15 MILES NORTHWEST OF SHARPES...MOVING   
NORTHEAST AT 40 MPH.

AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY
YOU AND YOUR CREW.

THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING WATERSPOUTS...A 
WATERSPOUT IS A TORNADO OVER WATER THAT CAN BE DANGEROUS AND EVEN 
DEADLY. SMALL CRAFT CAN BE SWAMPED OR OVERTURNED BY A WATERSPOUT. 
STAY AWAY FROM THEM AT ALL TIMES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST SATURDAY MORNING
FOR EAST CENTRAL FLORIDA.

LAT...LON 2861 7961 2845 8078 2888 8093 2891 8091
      2895 8095 2920 8104 2932 7988
TIME...MOT...LOC 0102Z 237DEG 35KT 2865 8084

$$

WEITLICH

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Mar 7, 2:31 PM EST, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 7, 2:31 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EST FRI MAR 7 2008

.DISCUSSION...

...THREAT FOR SIGNIFICANT SEVERE WEATHER THIS AFTERNOON/EVENING...
...MINOR FLOODING POSSIBLE TONIGHT ASSOCIATED WITH STORMS...
...WINDY CONDITIONS SAT BEHIND FRONT FROM WESTERLY WINDS...
...INCREASED FIRE WEATHER CONCERNS BEHIND COLD FRONT SAT/SUN...

CURRENT-TONIGHT...STRONG SQUALL LINE WITH EMBEDDED SEVERE ELEMENTS
EXTENDS FROM NEAR ST. AUGUSTINE THROUGH THE EAST-CENTRAL GULF. THIS
LINE HAS PUSHED VERY LITTLE SOUTHWARD RECENTLY...THOUGH WILL GET A
STRONG KICK LATER THIS AFTERNOON/EVENING FROM A STRONG UPPER LEVEL
TROUGH ACROSS THE NORTHERN GOMEX. DUE TO STRONG SURFACE HEATING IN
THE WARM SECTOR...JUICY DEWPOINTS IN THE UPPER 60S/LOWER 70S...
EXPECT WIDELY SCATTERED THUNDERSTORMS TO DEVELOP ACROSS EAST
CENTRAL FLORIDA THROUGH THE REMAINDER OF THIS AFTERNOON AND RACE
NORTHEASTWARD AT AROUND 35 MPH. ANY CELL THAT DOES DEVELOP THIS
AFTERNOON WILL HAVE THE ABILITY TO ROTATE AS THE ATMOSPHERIC
PROFILES WILL REMAIN FAVORABLE INTO AT LEAST EARLY/MID EVENING.
OTHER THREATS FROM STORMS THIS AFTERNOON WILL BE DAMAGING STRAIGHT
LINE WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...
TORRENTIAL DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7PM
THIS EVENING NORTH OF A LINE FROM OSCEOLA COUNTY TO BREVARD
COUNTY. LATE THIS AFTERNOON/EARLY EVENING WHEN THE AFOREMENTIONED
SQUALL LINE GETS KICKED SOUTHEASTWARD THE THREAT FOR SIGNIFICANT
SEVERE WEATHER WILL CONTINUE THROUGH A GOOD PORTION OF THE
OVERNIGHT HOURS AS THIS LARGE COMPLEX TRAVERSES EAST CENTRAL
FLORIDA. THE ABOVE MENTIONED THREATS WILL STILL APPLY AND MINOR
FLOODING WILL BE A POSSIBILITY IN PLACES WHERE INDIVIDUAL CELLS
TRAIN OVER THE SAME AREAS...AS WELL AS ACROSS LOCATIONS 24 HOURS
AGO THAT RECEIVED ABUNDANT RAINFALL. LOWS IN THE MIDDLE 50S NORTH
TO MIDDLE 60S SOUTH.

PEOPLE ACROSS EAST CENTRAL FLORIDA SHOULD STAY TUNED FOR THE LATEST
UPDATES ON THIS DEVELOPING SEVERE WEATHER THREAT.

SAT...BY EARLY MORNING THE SQUALL LINE AND ASSOCIATED COLD FRONT
SHOULD BE MOVING ACROSS OUR SOUTHERN SECTIONS...THOUGH WILL MAINTAIN
A SMALL THREAT OF SHOWERS FURTHER NORTH FOR A FEW HOURS IN THE
MORNING DEPENDING ON TIMING OF THIS SYSTEM. VERY STRONG WESTERLY
WINDS WILL FOLLOW THE STRONG FRONT AS IT BARRELS DOWN THE PENINSULA.
SUSTAINED WESTERLY WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH
AREAWIDE WITH GUSTS TO AT LEAST 35 MPH DURING THE DAY. EXPECT EITHER
A LAKE WIND ADVISORY OR A STRAIGHT WIND ADVISORY TO BE ISSUED BY
LATER SHIFTS FOR THIS DAY. COLD AIR ADVECTION AND VERY DRY AIR WILL
FOLLOW WITH DEWPOINTS DROPPING INTO THE LOWER 30S TO LOWER 40S
AREAWIDE BY THE AFTERNOON. DUE TO THE STRONG WINDS AND DRIER
CONDITIONS EXPECT THIS DAY TO BE FIRE SENSITIVE. WITH STRONGER
WESTERLY WINDS HAVE GONE ABOVE GUIDANCE FOR HIGHS WITH LOWER/MIDDLE
60S NORTH...MIDDLE/UPPER 60S CENTRAL AND UPPER 60S TO AROUND 70
DEGREES SOUTH.

SAT NIGHT...IT WILL BE COLD FOR EARLY MARCH WITH TRAJECTORY OF WIND
DOWN THE PENINSULA RESULTING IN NOT A LOT OF DIFFERENCE IN TEMPS
FROM NORTH TO SOUTH...GENERALLY UPPER 30S TO LOWER 40S. NORTHERN
SECTIONS WILL BE COLDEST WITH SOME MID 30S. BOUNDARY LAYER FLOW IS
PROGGED TO BE AROUND 15 KNOTS SO PATCHY FROST WILL BE CONFINED TO
THE MOST WIND PROTECTED SPOTS IN NORTHWEST SECTIONS.

SUN-FRI...LARGE HIGH PRESSURE SYSTEM BEHIND COLD FRONT WILL BE
SLOW TO SLIDE INTO THE ATLANTIC SO TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH MON. THE RIDGE IS FORECAST TO WEAKEN AND SLIDE
SOUTHEAST TUE SO AIR MASS MODERATION SHOULD REMAIN SLOW. THE GFS
SHOWS THE HIGH FINALLY PUSHING OFFSHORE WED WITH SOUTHERLY FLOW
BOOSTING TEMPS BACK TO AROUND NORMAL. MOISTURE IS ALSO SHOWN
INCREASING AND WILL LEAVE SMALL POP IN AS SHORTWAVE IS PROGGED TO
MOVE ACROSS NORTH FLORIDA. THE GFS SHOWS THE NEXT FRONTAL
BOUNDARY REACHING THE AREA FRI AND WILL INCLUDE A SMALL POP THEN.

&&

.AVIATION...APPROACHING CONVECTIVE LINE WILL BRING A STRONG THREAT
OF SEVERE WEATHER THIS AFTERNOON THRU TONIGHT. ISOLATED FAST MOVING
CELLS MAY AFFECT CENTRAL/SOUTHERN SECTIONS DURING REMAINDER OF
DAYTIME HEATING. STRONG LOW LEVEL WINDS WILL PRODUCE WIND GUSTS OF
25-30 KNOTS OUTSIDE OF STORMS THROUGH LATE THIS AFTERNOON.
WIDESPREAD IFR/MVFR CONDITIONS INVOF OF SQUALL LINE AS IT MOVES
THROUGH THE AREA THIS EVENING & OVERNIGHT. GRADUAL IMPROVEMENT FROM
THE NORTH TO SOUTH BEHIND THIS LINE LATE TONIGHT INTO SAT MORNING.
STRONG WESTERLY WINDS BEHIND A COLD FRONT ON SATURDAY WILL CREATE
WINDY CONDITIONS ONCE AGAIN WITH SUSTAINED 20-25 KT WINDS AND
OCCASIONAL GUSTS TO AT LEAST 35 KTS.

&&

.MARINE...TONIGHT-SAT...VERY POOR BOATING CONDITIONS THROUGH THIS
PERIOD. SMALL CRAFT ADVISORIES IN EFFECT FOR ALL COASTAL WATERS.
OFFSHORE...EXPECT SUSTAINED 20-25 KT WINDS WITH OCCASIONAL GUSTS TO
GALE FORCE AND NOT MUCH IMPROVEMENT TWDS THE COAST. FUTURE SHIFTS
MAY WANT TO PONDER AN INCREASE TO A GALE WARNING FOR FREQUENT GUSTS
TO GALE FORCE FOR THE OVERNIGHT & EARLY SAT MORNING PERIOD. EXPECT
STRONG TO SEVERE STORMS TO MOVE OFFSHORE THE REMAINDER OF THIS
AFTERNOON AND LATE EVENING WITH STRONG CONVECTIVE GUSTS...TORRENTIAL
DOWNPOURS...LARGE HAIL AND DANGEROUS CLOUD TO WATER LIGHTNING.
STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS BEHIND
THE ASSOCIATED SQUALL LINE/COLD FRONT FOR SAT. SEAS MAY BUILD TO 7-9
FT OFFSHORE AND TWD 6 FT NEARSHORE...BUT AWAY FROM THE COAST.

SUN...WINDS AND SEAS SHOULD SUBSIDE AS HIGH PRESSURE RIDGE BUILDS
INTO NORTH FLORIDA...BUT SEAS IN THE GULF STREAM WILL REMAIN HAZARDOUS.

MON-WED...A RIDGE WILL CONTINUE OVER THE SOUTHEAST STATES WHICH
WILL KEEP A NORTHERLY WIND COMPONENT MONDAY AT ABOUT 10-15 KNOTS. WINDS
SHOULD BECOME RATHER LIGHT TUE AS RIDGE SETTLES OVER THE WATERS. A
LIGHT SOUTHERLY FLOW IS PROGGED FOR WED.

&&

.FIRE WEATHER...
SAT...HAVE UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
THE NORTH HALF OF THE AREA. RH VALUES LOOK MARGINALLY...BUT IT WILL
BE WINDY. ALSO...MOS SOMETIMES IS TOO COOL FOR AFTERNOON HIGHS
WITH WEST FLOW BEHIND FRONTS.

SUN...HAVE HOISTED A WATCH FOR THE INTERIOR AND VOLUSIA COUNTY AS
WINDS WILL REMAIN NORTHERLY AND LIMIT MODIFICATION OF THE DRY AIR
MASS.

MON...MARGINALLY LOW RH VALUES ARE FORECAST FOR NORTHWEST SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  63  38  61 /  90  10   0   0
MCO  59  67  41  65 /  90  20   0   0
MLB  61  70  41  65 /  90  20   0   0
VRB  63  71  41  66 /  90  30   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING SATURDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
     VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
     OSCEOLA- SEMINOLE- SOUTHERN BREVARD-SOUTHERN LAKE-OSCEOLA-
     OKEECHOBEE.

AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM EST SATURDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
RADAR...CRISTALDI
LONG TERM....LASCODY
Hazardous weather outlook, Mar 7, 3:00 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EST FRI MAR 7 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
300 AM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...STRONG TO SEVERE STORMS POSSIBLE THROUGH SUNSET NORTH OF THE
INTERSTATE FOUR CORRIDOR THROUGH SUNSET...

...STORMS WILL SPREAD SOUTH AND INCREASE IN COVERAGE TONIGHT...

...THUNDERSTORM IMPACT...
A DEVELOPING SURFACE LOW PRESSURE AREA MOVING ACROSS GEORGIA COUPLED
WITH DEEP MOISTURE...INSTABILITY...AND STRONG WINDS FROM THE SURFACE
INTO THE UPPER LEVELS OF THE ATMOSPHERE...HAS LEAD TO DEVELOPMENT OF
NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHERN THIRD OF
FLORIDA THROUGH MID AFTERNOON. AS AN UPPER LEVEL DISTURBANCE SWEEPS
EASTWARD TONIGHT...EXPECT INCREASING COVERAGE OF STORMS THROUGH EARLY
EVENING NORTH OF INTERSTATE FOUR...AND CONTINUING INTO THE OVERNIGHT
HOURS AS IT SPREAD SOUTHWARD TOWARD ORLANDO...AND THE TITUSVILLE...
COCOA AND MELBOURNE AREAS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD STAY ALERT OF THE WEATHER
THIS AFTERNOON AND INTO THIS EVENING AND BE PREPARED TO QUICKLY TAKE
SHELTER INDOORS SHOULD STORMS APPROACH YOUR LOCATION.

...FLOOD IMPACT...
A LONG FETCH OF DEEP MOISTURE WILL LEAD TO THE POTENTIAL FOR HEAVY
RAIN...ESPECIALLY ACROSS OSCEOLA COUNTY AND THE SPACE COAST NORTH TO
METRO ORLANDO...LAKE AND VOLUSIA COUNTIES. TRAINING OF STRONGER
STORMS WILL BE CAPABLE OF PRODUCING IN EXCESS OF TWO INCHES OF
RAINFALL IN A SHORT TIME...LEADING TO STANDING WATER AND HAZARDOUS
DRIVING CONDITIONS ON ROADS. PLACES THAT RECEIVED HEAVY RAINFALL
OVER THE PAST 24 HOURS NOT MENTIONED ABOVE WILL ALSO SEE THE THREAT
OF MINOR FLOODING FROM AFTERNOON AND EVENING STORMS.

...HIGH WIND IMPACT...
SOUTH WINDS WILL INCREASE TO 20 TO 25 MPH AND GUSTY WITH OCCASIONAL
GUSTS OF 35 MPH TODAY. THE STRONG AND GUSTY WINDS WILL CREATE ROUGH
AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL
WATERS. THIS MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL
CRAFT.

...MARINE THUNDERSTORM GUST AND WATERSPOUT IMPACTS...
STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE COASTAL WATERS
THIS EVENING AND OVERNIGHT AS A SQUALL LINE PUSHES OFFSHORE FROM THE
MAINLAND. THE HIGHEST CHANCE FOR STRONG MARINE STORMS WILL BE NORTH
OF SEBASTIAN INLET. LOW LEVEL WINDS WILL FAVOR THE POTENTIAL FOR THE
DEVELOPMENT OF A FEW WATERSPOUTS OVER THE INTRACOASTAL AND ATLANTIC
WATERS.

...WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE TO 20 KNOTS AND GUSTY NEAR SHORE AND 20 TO
25 KNOTS OFFSHORE TODAY. SEAS WILL BUILD UP TO 6 TO 8 FEET OVER THE
OFFSHORE WATERS INTO TONIGHT. OCCASIONAL GUSTS TO GALE FORCE WILL BE
POSSIBLE ACROSS THE OFFSHORE WATERS TONIGHT OUTSIDE OF STRONG
CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDY AND DRY CONDITIONS WILL DEVELOP ON SATURDAY AFTER THE PASSAGE
OF A STRONG COLD FRONT. THERE WILL BE A HIGH WILD FIRE DANGER DUE TO
GUSTY WINDS AND RELATIVE HUMIDITY IN THE AFTERNOON. LOW RELATIVE
HUMIDITY CONCERNS WILL CONTINUE ACROSS MUCH OF EAST CENTRAL FLORIDA
AGAIN ON SUNDAY.

TEMPERATURES WILL BE QUITE COOL SATURDAY NIGHT AS MID TO UPPER
30S ARE EXPECTED OVER MUCH OF INLAND CENTRAL FLORIDA BY DAYBREAK
SUNDAY. HAZARDOUS BOATING CONDITIONS WILL PERSIST OFFSHORE OVER
THE ATLANTIC WATERS INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS NETWORKS ARE REQUESTED TO MONITOR THE WEATHER AND SELF
ACTIVATE IF NEEDED...ESPECIALLY FROM POINTS...LAKE...ORANGE AND
NORTHERN BREVARD COUNTIES NORTHWARD. THIS THREAT WILL SPREAD
SOUTHWARD LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD.

CRISTALDI

In the hours before

Local storm report, Mar 7, 4:19 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             PORT ORANGE             29.12N 81.03W
03/07/2008  M1.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            SKYWARN SPOTTER IN WEST PORT ORANGE REPORTED NICKEL TO
            QUARTER SIZE HAIL.

&&

JRC
Local storm report, Mar 7, 4:21 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             DAYTONA BEACH           29.21N 81.03W
03/07/2008  M1.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL.

&&

JRC
Local storm report, Mar 7, 4:31 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
431 PM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             NEW SMYRNA BEACH        29.03N 80.92W
03/07/2008  M1.00 INCH       VOLUSIA            FL   PUBLIC

            REPORTED AT INTERSECTION OF I-95 AND SR 44.

&&

JRC
Local storm report, Mar 7, 4:43 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             DELTONA                 28.91N 81.21W
03/07/2008  M0.88 INCH       VOLUSIA            FL   PUBLIC

&&

JRC
Special weather statement, Mar 7, 7:16 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EST FRI MAR 7 2008

FLZ044-045-144-080100-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
716 PM EST FRI MAR 7 2008

...STRONG THUNDERSTORMS APPROACHING LAKE COUNTY...WESTERN ORANGE
COUNTY...

AT 715 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 21 MILES WEST OF MASCOTTE...MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Mar 7, 7:52 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EST FRI MAR 7 2008

FLZ045-141-147-080130-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-
752 PM EST FRI MAR 7 2008

...STRONG THUNDERSTORM AFFECTING NORTHERN BREVARD COUNTY...EAST
CENTRAL ORANGE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

AT 748 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CHRISTMAS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE TITUSVILLE AND
MIMS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

DOPPLER RADAR INDICATES SOME WEAK ROTATION WITH THIS CELL.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:07 PM ESTSevere Thunderstorm WarningMLBBrevard23 min
Mar 8, 1:45 AM ESTSpecial Marine WarningMLB90 min
Mar 8, 2:09 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Mar 8, 3:18 AM ESTSpecial Marine WarningMLB117 min
Mar 8, 9:35 AM ESTWind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia8 hr

Nearby

Special Marine Warnings in Florida, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.